Hi, I've recently been prescribed buspar and vistaril 10 mg's each and taken 3 times a day for both medicines. I've never taken these medications, but freaked out when I found out that I had slept all weekend. Barely getting up to eat and goto the restroom. Has anyone else ever had this experience? Or have any ideas on what could have caused this, and any advice on what I should do? Please, anyone
I checked the drug interactions section of this site and this is what I found for these two medications taken together. It listed as MODERATE interaction, which is just below the MAJOR level.
"Using busPIRone together with hydrOXYzine may increase side effects such as dizziness, drowsiness, confusion, and difficulty concentrating. Some people, especially the elderly, may also experience impairment in thinking, judgment, and motor coordination. You should avoid or limit the use of alcohol while being treated with these medications. Also avoid activities requiring mental alertness such as driving or operating hazardous machinery until you know how the medications affect you. Talk to your doctor if you have any questions or concerns. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor"
I take 10 mg of Buspar a day too, but I take 5mg in the morning and 5mg in the evening so I don't get so tired anymore. 10 mg at one time made me very sleepy and didn't seem to pass. I hope this helps, good luck to you.
Sorry I'm a little late with my comment. I agree with "Mademychoice". I take 5mg. twice a day. At 10mg dose, I experienced some dizziness. I take it every day at the same time. I only take hydroxyzine "as needed" at bedtime for sleep. It works wonders on the nights that I need it! And I don't get any bad side effects from taking the two medications in this way.
I don't take hydroxyzine during the day, because it makes me drowsy as if I had taken a big dose of benadryl, since it is really only another form of antihistamine.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 29 Aug 2017 • 5 answers
Updated 22 Aug 2013 • 4 answers
Updated 16 Jan 2013 • 1 answer
Updated 30 Jun 2014 • 2 answers
Updated 18 Jul 2018 • 2 answers